MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO 2 METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-659
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Diaphoresis (2452); Shaking/Tremors (2515)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2022, the lay-user/patient contacted lifescan (lfs) united states, alleging that their onetouch verio2 meter read inaccurately high compared to their feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation and on further information obtained by the medical surveillance specialist after reviewing the call recording.The patient reported that the alleged meter inaccuracy began 3 weeks prior to contacting lfs.The patient reported obtaining what they felt were inaccurate high blood glucose readings of ¿145, 120, 80, 109, 108, 110, 134 and 147 mg/dl¿ with the subject meter on unspecified dates/times.The patient manages their diabetes with oral medication (metformin) and they continued to follow their usual diabetes management regimen in response to the alleged issue.The patient reported that on (b)(6) 2022, between 12:30 and 1:00 pm, they experienced a ¿low sugar¿ with symptoms of ¿sweating and shaking¿.The patient claimed they self-treated with orange juice.No other device was used for testing.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca confirmed the test strip vial was intact and the test strips had been stored correct and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT VERIO 2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key15442741
Report Number2939301-2022-03098
Device Sequence Number5582425
Product Code NBW
UDI-Device Identifier00353885008730
UDI-Public00353885008730
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-659
Device Lot Number4857083
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/09/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/16/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown